Global structure and asymptotic behavior of weak solutions to flood wave equations

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review

3 Scopus Citations
View graph of relations


Related Research Unit(s)


Original languageEnglish
Pages (from-to)117-160
Journal / PublicationJournal of Differential Equations
Issue number1
Publication statusPublished - 1 Dec 2004


The present paper concerns with the global structure and asymptotic behavior of the discontinuous solutions to flood wave equations. By solving a free boundary problem, we first obtain the global structure and large time behavior of the weak solutions containing two shock waves. For the Cauchy problem with a class of initial data, we use Glimm scheme to obtain a uniform BV estimate both with respect to time and the relaxation parameter. This yields the global existence of BV solution and convergence to the equilibrium equation as the relaxation parameter tends to 0. © 2004 Elsevier Inc. All rights reserved.

Research Area(s)

  • Flood wave equations, Relaxation, Shock waves, Weak solutions